Missouri, 2005

Damaging Wind in Missouri, June 13, 2005

June 13, 2005 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 13, 2:54 AM CST, 3 hours 19 minutes earlier.

Area forecast discussion, Jun 13, 2:54 AM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
354 AM CDT MON JUN 13 2005

.DISCUSSION...
PRIMARY FORECAST CONCERN WILL REVOLVE AROUND SEVERE THUNDERSTORM
CHANCES THIS AFTERNOON.

BUSY MORNING HERE AT WFO SPRINGFIELD WITH A LONG-LIVED BOWING
COMPLEX CURRENTLY EXITING THE EASTERN FRINGES OF THE FORECAST AREA.

NEXT CONCERN WILL BE THE CONVECTIVE SYSTEM CURRENTLY UPSTREAM ACROSS
EASTERN KANSAS...ITS POTENTIAL FOR HEAVY RAIN EARLY THIS
MORNING...AND ITS EFFECTS ON LATER CHANCES OF SEVERE CONVECTION
DURING THE AFTERNOON AND EVENING HOURS. A NEGATIVE TILT UPPER TROUGH
HAS PUSHED INTO THE HIGH PLAINS...THE CURRENT KANSAS STORMS ARE
FIRING ALONG A STRONG WAVE ALONG THE BASE OF THIS TROUGH.  IN
ADDITION...A STRONG 50KT 850MB LOW-LEVEL JET IS FEEDING INTO THE
SYSTEM ACROSS SOUTH CENTRAL KANSAS.  LATEST RUC DATA INDICATES THIS
JET WILL VEER INTO THE FORECAST AREA DURING THE NEXT FEW HOURS.
THEREFORE...IM EXPECTING THIS NEXT ROUND OF STORMS TO PUSH WELL
INTO THE FORECAST AREA THIS MORNING.  WILL WATCH RADAR TRENDS TO
MAKE A LAST MINUTE DECISION ON POPS.

AS FOR THE FLASH FLOOD WATCH...WILL LEAVE IT UNTOUCHED. EARLIER
RAINS OVERNIGHT HAVE AMOUNTED TO BETWEEN ONE AND THREE INCHES ACROSS
MUCH OF THE WATCH AREA.  HOWEVER...TO THE EAST OF THE WATCH...THE
STORMS ACCELERATED AND RAINFALL AMOUNTS WERE MUCH LIGHTER.  HERE AT
THE OFFICE...WE RECEIVED BRIEF TORRENTIAL RAINFALL THAT AMOUNTED TO
ROUGHLY A HALF INCH.  THE AFOREMENTIONED STORMS ACROSS KANSAS WILL
MOVE THROUGH THIS MORNING...AGGRAVATING FLOOD PROBLEMS ACROSS MUCH
OF THE WATCH AREA.

BECOMING MORE CONCERNED ABOUT A SIGNIFICANT SEVERE WEATHER EVENT
ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING.  THE KANSAS
CONVECTION IS REALLY MOVING QUICKLY AND CLOUD COVER IS MINIMAL
UPSTREAM. SO...GOOD DAYTIME HEATING IS A DISTINCT POSSIBILITY.  THE
MAIN UPPER LOW WILL TRACK FROM NEBRASKA INTO IOWA BY EVENING. A
NEARLY 90 KT JET WILL STREAK AROUND THE BASE OF THE LOW INTO WEST
CENTRAL AND NORTHWEST MISSOURI BY AFTERNOON.  IN ADDITION...ML CAPES
IN EXCESS OF 2000 J/KG ARE LIKELY THIS AFTERNOON IF CLOUDS ARENT
WIDESPREAD.  SURFACE CONVERGENCE AHEAD OF THE APPROACHING COLD FRONT
WILL INCREASE GENERALLY ALONG THE INTERSTATE 44 CORRIDOR BETWEEN 18
AND 00Z. AS STORMS FIRE THIS AFTERNOON...INITIALLY SUPERCELLS WILL
BE A POSSIBILITY...ESPECIALLY ACROSS WEST-CENTRAL AND CENTRAL MISSOURI AS
0-6KM BULK SHEAR VALUES WILL RANGE FROM 30 KTS ACROSS ALONG THE
ARKANSAS BORDER TO 50 KTS ACROSS THE NORTHERN THIRD OF THE FORECAST
AREA.

MODEL FORECASTS HAVE TRENDED BACK TO A FASTER SOLUTION WITH THE
FRONTAL PASSAGE.  IT NOW LOOKS LIKE THE FRONT WILL BE EXITING OUR
FAR SOUTHEAST COUNTIES TUESDAY MORNING...PUSHING ANY REMAINING
INSTABILITY SOUTH OF THE FORECAST AREA. TRENDED POPS DOWNWARD WITH
ONLY SLIGHT POPS REMAINING ACROSS FAR SOUTHEAST LOCATIONS TUESDAY
MORNING.  CONTINUED WITH DRY GRIDS ON WEDNESDAY...AS UPPER RIDGING
TAKES HOLD OVER THE CENTRAL U.S. AND DRY NORTHERLY SURFACE FLOW
KEEPS STABLE CONDITION OVER THE FORECAST AREA.  THE GFS HINTS AT A
WAVE OVERTOPPING THE RIDGE BY THURSDAY MORNING...WITH A VEERING
850MB JET POSSIBLY FORCING SOME ELEVATED CONVECTION.  FOR NOW LEFT
THE GRIDS DRY...BUT ADDED SOME 14 POPS FOR FAR WESTERN LOCATIONS.
LATER SHIFTS MAY NEED TO INTRODUCE POPS IF THIS TREND CONTINUES.

SAW

&&

.AVIATION...
ANOTHER SHORT-LIVED ROUND OF CONVECTION WILL AFFECT THE KJLN
TERMINAL BY 10Z AND SPRINGFIELD BY 11Z.  STORMS SHOULD ONLY LAST AN
HOUR OR SO.  UNCERTAIN TO AS EXACT LOCATION OF CONVECTIVE INITIATION
LATER THIS AFTERNOON. THE INITIAL STORMS MAY BE EAST OF
JOPLIN...THEREFORE NO THUNDER HAS BEEN INCLUDED FOR THE AFTERNOON
HOURS AT THIS TIME. WILL CONTINUE TO MONITOR THIS LATER TAFS.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...FLASH FLOOD WATCH FOR ZONES
MOZ055-056-066>068-077-078-088-093-101
.KS...FLASH FLOOD WATCH FOR ZONES KSZ073-097-101

WFO SGF
Hazardous weather outlook, Jun 13, 4:59 AM CST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
559 AM CDT MON JUN 13 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
559 AM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

 SCATTERED THUNDERSTORMS SOME OF WHICH WILL HAVE THE POTENTIAL TO
 PRODUCE:

 DAMAGING WINDS IN EXCESS OF 70 MPH.
 HAIL TO THE SIZE OF QUARTERS.
 ISOLATED TORNADOES.
 LOCALLY HEAVY RAINFALL WITH FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

 THE ENTIRE OUTLOOK AREA AFTER 1 PM.

  DISCUSSION:

 NON-SEVERE SCATTERED THUNDERSTORMS WILL PUSH THROUGH SOUTHEAST
 KANSAS AND THE MISSOURI OZARKS THIS MORNING. BRIEF HEAVY RAINFALL
 WILL BE THE MAIN THREAT WHICH WILL AGGRAVATE FLOODING ACROSS
 AREAS WHICH RECEIVED HEAVY RAIN ON SUNDAY NIGHT ACROSS SOUTHEAST
 KANSAS AND WESTERN MISSOURI.

 SKIES ARE EXPECTED TO CLEAR IN THE WAKE OF THE MORNING CLOUDS AND
 PRECIPITATION...ALLOWING FOR AN UNSTABLE AIRMASS TO DEVELOP
 ACROSS THE REGION BY AFTERNOON. SCATTERED THUNDERSTORMS WILL
 LIKELY DEVELOP ALONG A COLD FRONT WHICH WILL PUSH INTO EXTREME
 SOUTHEAST KANSAS AND FAR WESTERN MISSOURI THIS AFTERNOON. AN
 UNUSUALLY STRONG UPPER LEVEL SYSTEM WILL BRING AMPLE SHEAR TO THE
 AREA. THIS SHEAR AND INSTABILITY WILL BE SUFFICIENT FOR THE
 DEVELOPMENT OF A FEW SUPERCELL THUNDERSTORMS ACROSS THE REGION.
 DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS AS THE
 STORMS TRACK EASTWARD ACROSS THE OUTLOOK AREA LATE THIS AFTERNOON
 AND EVENING. HOWEVER...ISOLATED TORNADOES ARE POSSIBLE AS WELL.
 IN ADDITION...SOME MINOR FLOODING WILL BE POSSIBLE. RAINFALL
 TOTALS WILL BE LIMITED DUE TO THE EXPECTED PROGRESSIVE NATURE OF
 THE STORMS. HOWEVER...MANY AREAS ACROSS THE OUTLOOK AREA HAVE
 SATURATED SOILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY MID AFTERNOON ACROSS
 FAR SOUTHEAST KANSAS AND WESTERN MISSOURI. SPOTTER ACTIVATION
 WILL LIKELY BE NEEDED FOR THE REMAINER OF THE OUTLOOK AREA BY
 EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SAW

In the hours before

Local storm report, Jun 13, 1:25 AM CST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0225 AM CDT MON JUN 13 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0205 AM     TSTM WND GST     MARSHFIELD              37.33N 92.92W
06/13/2005  60 MPH           WEBSTER            MO   LAW ENFORCEMENT

AF
Special weather statement, Jun 13, 2:11 AM CST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
311 AM CDT MON JUN 13 2005

MOZ097-106-130915-
HOWELL-OREGON-
311 AM CDT MON JUN 13 2005

...SIGNIFICANT WEATHER ADVISORY FOR HOWELL AND OREGON COUNTIES UNTIL
415 AM CDT...

AT 305 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
WILLOW SPRINGS TO WEST PLAINS TO BAKERSFIELD...AND MOVING EAST AT 40
MPH.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

IZZI
Local storm report, Jun 13, 2:12 AM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0312 AM CDT MON JUN 13 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0235 AM     TSTM WND DMG     DAWSON                  37.25N 92.32W
06/13/2005                   WRIGHT             MO   TRAINED SPOTTER

            TREE DOWN BLOCKING ROUTE 95.

FOSTER
AF
Local storm report, Jun 13, 2:18 AM CST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0318 AM CDT MON JUN 13 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     MC CUNE                 37.35N 95.02W
06/12/2005                   CRAWFORD           KS   LAW ENFORCEMENT

            TREES DOWN.

0808 PM     TSTM WND DMG     WEBB CITY               37.15N 94.47W
06/12/2005                   JASPER             MO   LAW ENFORCEMENT

            TREE DOWN AND POWER OUTAGE.

0943 PM     HAIL             SOUTH WEST CITY         36.52N 94.60W
06/12/2005  0.75 INCH        MCDONALD           MO   PUBLIC

            WIND GUSTS TO 50  MPH.

1154 PM     HAIL             DUENWEG                 37.08N 94.42W
06/12/2005  0.75 INCH        JASPER             MO   LAW ENFORCEMENT

1200 AM     FLASH FLOOD      COLUMBUS                37.17N 94.83W
06/13/2005                   CHEROKEE           KS   LAW ENFORCEMENT

            SEVERAL LOW WATER CROSSINGS FLOODED ACROSS NORTHERN
            PORTION COUNTY.

1240 AM     TSTM WND DMG     BUTTERFIELD             36.75N 93.90W
06/13/2005                   BARRY              MO   LAW ENFORCEMENT

            TREES DOWN AND ROAD SIGNS BLOWN ONTO ROAD.

0124 AM     TSTM WND GST     BATTLEFIELD             37.12N 93.38W
06/13/2005  80 MPH           GREENE             MO   NWS EMPLOYEE

            WIND MEASURED BY HOME WEATHER STATION.  NICKEL SIZE HAIL.

0126 AM     TSTM WND GST     SPRINGFIELD             37.20N 93.30W
06/13/2005  80 MPH           GREENE             MO   TRAINED SPOTTER

            16 INCH DIAMETER TREE SNAPPED.

0130 AM     TSTM WND DMG     SPRINGFIELD             37.20N 93.30W
06/13/2005                   GREENE             MO   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN.

0141 AM     TSTM WND DMG     SPARTA                  37.00N 93.08W
06/13/2005                   CHRISTIAN          MO   LAW ENFORCEMENT

            TREES DOWN.

0205 AM     TSTM WND GST     MARSHFIELD              37.33N 92.92W
06/13/2005  60 MPH           WEBSTER            MO   LAW ENFORCEMENT

0235 AM     TSTM WND DMG     DAWSON                  37.25N 92.32W
06/13/2005                   WRIGHT             MO   TRAINED SPOTTER

            TREE DOWN BLOCKING ROUTE 95.

AF
Local storm report, Jun 13, 3:09 AM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0409 AM CDT MON JUN 13 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1239 AM     FLASH FLOOD      NEOSHO                  36.87N 94.37W
06/13/2005                   NEWTON             MO   LAW ENFORCEMENT

            HIGHWAY D AND OWL FLOODED

0230 AM     TSTM WND DMG     LEBANON                 37.68N 92.67W
06/13/2005                   LACLEDE            MO   LAW ENFORCEMENT

            TREES DOWN.

0245 AM     TSTM WND DMG     BENDAVIS                37.30N 92.20W
06/13/2005                   TEXAS              MO   LAW ENFORCEMENT

            LARGE TREE DOWN.

0300 AM     TSTM WND DMG     WILLOW SPRINGS          37.00N 91.97W
06/13/2005                   HOWELL             MO   BROADCAST MEDIA

            TREES DOWN.
Local storm report, Jun 13, 3:54 AM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0454 AM CDT MON JUN 13 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     MC CUNE                 37.35N 95.02W
06/12/2005                   CRAWFORD           KS   LAW ENFORCEMENT

            TREES DOWN.

0808 PM     TSTM WND DMG     WEBB CITY               37.15N 94.47W
06/12/2005                   JASPER             MO   LAW ENFORCEMENT

            TREE DOWN AND POWER OUTAGE.

0943 PM     HAIL             SOUTH WEST CITY         36.52N 94.60W
06/12/2005  0.75 INCH        MCDONALD           MO   PUBLIC

            WIND GUSTS TO 50  MPH.

1154 PM     HAIL             DUENWEG                 37.08N 94.42W
06/12/2005  0.75 INCH        JASPER             MO   LAW ENFORCEMENT

1200 AM     FLASH FLOOD      COLUMBUS                37.17N 94.83W
06/13/2005                   CHEROKEE           KS   LAW ENFORCEMENT

            SEVERAL LOW WATER CROSSINGS FLOODED ACROSS NORTHERN
            PORTION COUNTY.

1239 AM     FLASH FLOOD      NEOSHO                  36.87N 94.37W
06/13/2005                   NEWTON             MO   LAW ENFORCEMENT

            HIGHWAY D AND OWL FLOODED

1240 AM     TSTM WND DMG     BUTTERFIELD             36.75N 93.90W
06/13/2005                   BARRY              MO   LAW ENFORCEMENT

            TREES DOWN AND ROAD SIGNS BLOWN ONTO ROAD.

0124 AM     TSTM WND GST     BATTLEFIELD             37.12N 93.38W
06/13/2005  80 MPH           GREENE             MO   NWS EMPLOYEE

            WIND MEASURED BY HOME WEATHER STATION.  NICKEL SIZE HAIL.

0126 AM     TSTM WND GST     SPRINGFIELD             37.20N 93.30W
06/13/2005  80 MPH           GREENE             MO   TRAINED SPOTTER

            16 INCH DIAMETER TREE SNAPPED.

0130 AM     TSTM WND DMG     SPRINGFIELD             37.20N 93.30W
06/13/2005                   GREENE             MO   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN.

0141 AM     TSTM WND DMG     SPARTA                  37.00N 93.08W
06/13/2005                   CHRISTIAN          MO   LAW ENFORCEMENT

            TREES DOWN.

0205 AM     TSTM WND GST     MARSHFIELD              37.33N 92.92W
06/13/2005  60 MPH           WEBSTER            MO   LAW ENFORCEMENT

0230 AM     TSTM WND DMG     LEBANON                 37.68N 92.67W
06/13/2005                   LACLEDE            MO   LAW ENFORCEMENT

            TREES DOWN.

0235 AM     TSTM WND DMG     DAWSON                  37.25N 92.32W
06/13/2005                   WRIGHT             MO   TRAINED SPOTTER

            TREE DOWN BLOCKING ROUTE 95.

0245 AM     TSTM WND DMG     BENDAVIS                37.30N 92.20W
06/13/2005                   TEXAS              MO   LAW ENFORCEMENT

            LARGE TREE DOWN.

0300 AM     TSTM WND DMG     WILLOW SPRINGS          37.00N 91.97W
06/13/2005                   HOWELL             MO   BROADCAST MEDIA

            TREES DOWN.

AF

The radar

The Springfield radar (KSGF), 15 km away, was scanning. The volume nearest the first event began at 12:11 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Greene

When
June 13, 6:13 AM CST
Where
Greene County, Republic
Measured
50 kt (58 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
37.117, -93.483

Severe thunderstorm wind gusts downed a few trees in the city of Republic.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455964.